[Skip to Navigation]
Views 1,890
Citations 0
JAMA Ophthalmology Clinical Challenge
August 13, 2020

Transient Vision Loss in a Healthy Older Woman

Author Affiliations
  • 1Ocular Oncology Service, Wills Eye Hospital, Thomas Jefferson University, Philadelphia, Pennsylvania
JAMA Ophthalmol. 2020;138(10):1091-1092. doi:10.1001/jamaophthalmol.2020.1421

A 72-year-old White woman, who was experiencing episodes of nontraumatic transient vision loss for 2 weeks, was evaluated by an ophthalmologist. On examination, visual acuity was 20/30 OU. Intraocular pressure (IOP) was 16 mm Hg OD and 41 mm Hg OS. The anterior segment was normal in the right eye. Anterior examination of the left eye revealed 10% hyphema. The patient was prescribed cyclopentolate, 1%, and prednisolone acetate, 1%, to reduce inflammation and lower the IOP in the left eye. Two days later, IOP was 16 mm Hg OD and 10 mm Hg OS. Slitlamp biomicroscopy revealed resolved hyphema and abnormal blood vessels at the superotemporal pupillary margin of the iris, prompting referral for further evaluation.

Limit 200 characters
Limit 25 characters
Conflicts of Interest Disclosure

Identify all potential conflicts of interest that might be relevant to your comment.

Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.

Err on the side of full disclosure.

If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.

Not all submitted comments are published. Please see our commenting policy for details.

Limit 140 characters
Limit 3600 characters or approximately 600 words
    1 Comment for this article
    Antiplatelets
    Gihad El-Nahri, MD | Armed Forces College of Medicine, Egypt
    Nice case. Many of these bleeding episodes are due to NSAID use for various causes. This should be carefully sought in history-taking.
    CONFLICT OF INTEREST: None Reported
    ×